Hail, Leavenworth
- When
- June 10, 5:12 AM CST
- Where
- Leavenworth County, Leavenworth
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.320, -94.920
and a severe thunderstorm in Leavenworth county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Thunderstorms caused flash flooding in portions of Linn county Kansas on June 10th...and a severe thunderstorm in Leavenworth county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 10, 3:03 AM CST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 403 AM CDT SUN JUN 10 2007 .DISCUSSION... CURRENTLY THERE IS A DIRTY RIDGE OVER THE CENTRAL US AND TROUGHING ON THE COASTS. CURRENT SURFACE ANALYSIS SHOWS A LEE TROUGH WITH SOUTHERLY FLOW ACROSS THE PLAINS AND A PRETTY GOOD MOISTURE GRADIENT FROM NORTHEAST AR INTO CENTRAL KS. THIS IS EVIDENT IN MY FORECAST AREA WITH SURFACE DEWPOINTS NEAR 70 IN THE SOUTH AND LOWER 50S IN THE NORTHEAST. PROFILERS SHOW PRETTY GOOD SOUTHWESTERLY FLOW AT 850 AND 925 MB OVER OK AND KS WHICH IS ADVECTING LOTS OF LOW LEVEL MOISTURE UNDERNEATH WHAT IS STILL RELATIVELY COOL UPPER LEVEL TEMPERATURES...CREATING AN UNSTABLE ENVIRONMENT. AS THIS SOUTHERLY LOW LEVEL FLOW CONTINUES EXPECT THE MOISTURE PROFILE OF THE LOWER ATMOSPHERE TO CHANGE/INCREASE MARKEDLY TODAY ACROSS THE CWA. THIS COUPLED WITH OUR THERMAL PROFILE ALOFT WILL MAKE FOR PRETTY UNSTABLE CONDITIONS WITH SBCAPE ABOVE 2000 J/KG THIS AFTERNOON. NOT SURE OF THE SEVERE POTENTIAL DUE TO THE MARGINAL SHEAR...BUT GIVEN FAIRLY STEEP MID LEVEL LAPSE RATES ESPECIALLY IN NW MO...COULD SEE SOME STORMS PRODUCING SEVERE SIZED HAIL...THOUGH EXPECT THEM TO MOSTLY PULSE UP AND DOWN. ALSO MODELS ARE PROGGING PRECIPITABLE WATER VALUES IN AROUND 1.5...SO STORMS SHOULD BE VERY EFFICIENT RAIN PRODUCERS...ESPECIALLY IF THEY CAN MAINTAIN SOME DEGREE OF ORGANIZATION. IT WILL BE HARD TO PICK A FOCUSING MECHANISM TODAY. WITH THE DIRTY FLOW OVER THE TOP OF THE RIDGE IT WILL BE HARD TO DISCERN WHAT VORT MAX IS REAL AND WHAT IS MODEL PRODUCED CONVECTIVE FEEDBACK. WHAT I AM CONFIDENT IN IS THE FACT THAT WE WILL BE WITHOUT A CAP...HAVE PRETTY GOOD INSTABILITY AND A LOT OF WATER VAPOR TO WORK WITH...SO SCATTERED THUNDERSTORMS MOST PARTS OF THE CWA. AS THE RIDGE BUILDS OVER THE NEXT FEW DAYS TEMPERATURES SHOULD WARM ALOFT...HELPING TO DECREASE INSTABILITY AND ULTIMATELY CONVECTION. AS A RESULT...HAVE TRENDED RAIN CHANCES DOWN SLIGHTLY OVER THE NEXT FEW DAYS. BAILEY && .AVIATION... OF NOTE ON THE 06Z TAFS IS THE INCLUSION OF VICINITY THUNDERSTORMS WITH LOW VFR CEILINGS. SCATTERED STORM DEVELOPMENT BEGAN SOUTH OF THE TERMINALS AROUND MIDNIGHT WITH THE RETURN OF MOISTURE FROM THE SOUTH. RELATIVELY LIGHT WINDS ALOFT AND LACK OF FOCUS FOR THESE STORMS INDICATE THAT THEY WILL PULSE UP AND DOWN AND SHOULD REMAIN SCATTERED IN NATURE. WILL CARY VICINITY THUNDERSTORMS FOR NOW AS A RESULT...AND WILL UPDATE TAFS AS NEEDED FOR ANY STORMS THAT APPROACH THE TERMINALS. OTHERWISE...LOOKING AT UPSTREAM CEILINGS CONTINUE TO LOOK LIKE THEY WILL STAY JUST BARELY IN THE VFR RANGE. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 553 AM CDT SUN JUN 10 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 553 AM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT INCREASE IN LOW LEVEL MOISTURE WILL RESULT IN SCATTERED THUNDERSTORMS OVER THE AREA TODAY AND TONIGHT. WHILE SHEAR WILL BE MARGINAL...INSTABILITY WILL BE QUITE HIGH. THIS WILL ALLOW A FEW OF THE STORMS TO BE SEVERE...WITH LARGE HAIL THE MAIN THREAT. ALSO DUE TO THE VERY MOIST ATMOSPHERE AND RELATIVE SLOW MOVEMENT OF THUNDERSTORMS FLASH FLOODING WILL ALSO BE POSSIBLE FROM LOCALIZED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A DAILY CHANCE FOR THUNDERSTORMS THROUGH THURSDAY AS MOIST AND UNSTABLE AIR REMAIN IN PLACE. HOWEVER SEVERE WEATHER IS NOT EXPECTED TO BE A VERY BIG THREAT THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 423 AM CDT SUN JUN 10 2007 KSZ057-060-MOZ043-053-101030- BATES-CASS-LINN-MIAMI- 423 AM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ALERT FOR BATES...CASS...LINN AND MIAMI COUNTIES UNTIL 530 AM CDT... AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PARKER TO LA CYGNE TO HUME...MOVING NORTH AT 15 MPH. THESE STORMS WILL BE NEAR... FONTANA BY 435 AM CDT. OSAWATOMIE BY 450 AM CDT. BUTLER AND PAOLA BY 510 AM CDT. DREXEL BY 515 AM CDT. LOUISBURG...CLEVELAND...ADRIAN AND FREEMAN BY 530 AM CDT. THE TOWNS OF WORLAND...BEAGLE...FOSTER...ROCKVILLE...AMORET...NEW LANCASTER...AMSTERDAM...MERWIN...PASSAIC AND HILLSDALE ARE ALSO IN THE PATH OF THESE STORMS. HEAVY RAIN...GUSTY WINDS...SMALL HAIL...AND CONTINUOUS LIGHTNING CAN BE EXPECTED WITH THESE STORMS. CUTTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 516 AM CDT SUN JUN 10 2007 MOZ045-046-101100- COOPER-PETTIS- 516 AM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ALERT FOR COOPER AND PETTIS COUNTIES UNTIL 6 AM CDT... AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF HOUSTONIA TO 8 MILES NORTH OF OTTERVILLE TO OTTERVILLE...MOVING EAST AT 20 MPH. THESE STORMS WILL BE NEAR... PILOT GROVE BY 545 AM CDT. BUNCETON BY 550 AM CDT. BOONVILLE BY 615 AM CDT. THE TOWNS OF CLIFTON CITY...LAMINE AND PRAIRIE HOME ARE ALSO IN THE PATH OF THESE STORMS. SMALL HAIL...WINDS AROUND 40 MPH...HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. CUTTER
The Pleasant Hill radar (KEAX), 80 km away, was scanning. The volume nearest the first event began at 11:09 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Water was over Road 700 in three different locations.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33743, 33744.